Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Which drug to start with for hiv/hcv coinfection?
Feb 7, 2007

was diognised hcv and hiv coinfection on February 2006.( CD4:650 viral load:67.5000 hcv-rna: 350.000u ) i started pegasys and copegus theraphy and took them for 10 months but no response.my tests on january 2007 are cd4:400 hiv-rna: higher than 100.000 and hcv-rna:1.500.000 u. want to start Haart! what do u think the best drugs to start within these conditions? My doctor advice me to take Kaletra and combivir, is atripla a better choice for coinfeceted patient? thanks

Response from Dr. Wohl

If you are continuing on HCV therapy or considering re-treatment then I would avoid the AZT in Combivir. AZT and ribavirin can both cause anemia (low red blood cell count).

If you are off of HCV therapy and have no plans to restart I do not think there is any particular HIV regimen to avoid. Some would stay away from Nevirapine given concerns regarding this drug and liver function and certainly men with a CD4 count above 400 and women with a CD4 greater than 250 (HCV+ or - ) should not take nevirapine except under extraordinary circumstances.

DW



Previous
new diagnosis
Next
switching to Viramune (Follow Up)

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement